Evolution in a migrating population model

Volume 39 / 2012

Włodzimierz Bąk, Tadeusz Nadzieja Applicationes Mathematicae 39 (2012), 305-313 MSC: 35R09, 92D25. DOI: 10.4064/am39-3-5

Abstract

We consider a model of migrating population occupying a compact domain $\varOmega $ in the plane. We assume the Malthusian growth of the population at each point $x\in \varOmega $ and that the mobility of individuals depends on $x\in \varOmega $. The evolution of the probability density $u(x,t)$ that a randomly chosen individual occupies $x\in \varOmega $ at time $t$ is described by the nonlocal linear equation $u_t=\int _\varOmega \varphi (y)u(y,t) \, dy-\varphi (x)u(x,t)$, where $\varphi (x)$ is a given function characterizing the mobility of individuals living at $x$. We show that the asymptotic behaviour of $u(x,t)$ as $t\to \infty $ depends on the properties of $\varphi $ in the vicinity of its zeros.

Authors

  • Włodzimierz BąkInstytut Matematyki i Informatyki
    Uniwersytet Opolski
    Oleska 48
    45-052 Opole, Poland
    e-mail
  • Tadeusz NadziejaInstytut Matematyki i Informatyki
    Uniwersytet Opolski
    Oleska 48
    45-052 Opole, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image